Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 6, 2021Cook County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 6, 2021, 4:03 PM EDT for Cook County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 4:03 PM EDT (20:03 UTC)
Expired
Jun 6, 2021, 4:30 PM EDT
In force
27 min
Issued by
NWS Tallahassee, FL

County Cook County, GA

The radar

The Moody AFB radar (KVAX), 50 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS82 KTAE 062003
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
403 PM EDT Sun Jun 6 2021
 
GAZ147-062030-
Cook GA-
403 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK COUNTY UNTIL 430 PM EDT...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Adel, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Adel, Sparks, Lenox, Cecil, Reed Bingham State Park, Cook Co A/P,
Staunton, Massee, Greggs, Barneyville, Pine Valley, Flat Ford, Wagon
Wheel and Laconte.

LAT...LON 3103 8347 3104 8349 3105 8350 3105 8354
      3115 8355 3118 8354 3120 8351 3127 8350
      3130 8351 3129 8342 3125 8337 3125 8335
      3124 8333 3119 8333 3115 8330 3111 8332
      3107 8329 3103 8329
TIME...MOT...LOC 2003Z 182DEG 15KT 3107 8341 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 2:36 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 6, 2:36 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
236 PM EDT Sun Jun 6 2021

.NEAR TERM [Through Monday]...

Scattered showers and thunderstorms across the region this
afternoon will continue to progress northward through the
remainder of the day. While the upper level low situated across
Oklahoma this afternoon shifts northeast into the Midwest
tomorrow, upper level winds will become more southerly across the
region, allowing for deep layer southerly flow. This will help to
enhance convection chances again tomorrow with 40-70% chance of
showers and thunderstorms across the CWA on Monday. Lows tonight
will be in the low to mid 70s with highs tomorrow in the mid 80s
to lower 90s.

.SHORT TERM [Monday Night Through Tuesday Night]...

Ongoing showers and thunderstorms will continue through the night
for the beginning of this term. The upper level trough will
traverse to our north as upper level ridging will build in from
the south. Remaining moisture is expected after Monday's rain, so
PoPs will be elevated around 30 to 50 percent for Tuesday with the
highest chances in our Alabama and Georgia counties for the
afternoon. Temperatures for Tuesday will start in the low 70s and
warm to the mid to upper 80s.

.LONG TERM [Wednesday Through Sunday]...

As our upper level ridge merges with the upper level High that
will be centered over Mexico, an upper level trough will dip south
and be west of our CWA. Rain chances will be limited for the
start of the term, with expected PoPs no higher than 20 percent.
Rain chances look to increase near the end of the term, but model
uncertainties are keeping the PoPs near 30 percent. We will
continue to monitor the forecast and upgrade the precip chances
when we see the need. Low temperatures for the long term are
expected to be in the low 70s and highs will be in the upper 80s
and low 90s.

&&

.AVIATION...
[Through 18Z Monday]

Scattered TSRA will be possible today around the TAF sites, in
particular near the TLH to VLD area and northward to DHN and ABY
later this afternoon. Any lower conditions or wind gusts with the
TSRA should be brief. While MVFR cigs are holding on at ECP, this
should improve in the next 1-2 hours. In addition, MVFR cigs will
be possible mainly across the DHN, ECP and TLH areas tomorrow
morning.

&&

.MARINE...

Winds will remain out of the southeast through Monday night with
speeds of 10 to 15 knots with seas increasing to 2 to 4 feet.
Thereafter, expect lighter winds with seas gradually lowering to 1
to 2 feet by late Wednesday.

&&

.FIRE WEATHER...

Scattered to numerous showers and thunderstorms are expected on
Monday, allowing for a more active pattern. RH values are expected
to remain well above Red Flag warning criteria, while forecast
winds are also below critical thresholds.

&&

.HYDROLOGY...

While widespread rainfall is expected, totals over the next few
days will be around 1 to 3 inches (mainly in SE AL) with isolated
higher amounts possible. Overall, the area can handle the
widespread amounts. However, some ponding of water is possible
with the higher rainfall rates or any slow moving storms. Any of
this though would be localized.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  86  72  88  71 /  40  50  10  30  10
Panama City   74  85  74  86  73 /  40  60  20  20   0
Dothan        72  84  71  85  71 /  30  70  20  50  10
Albany        73  87  72  88  71 /  30  60  30  40  10
Valdosta      71  88  71  88  71 /  40  50  30  20  10
Cross City    71  90  73  89  73 /  40  40  20  10  10
Apalachicola  75  83  76  84  74 /  40  40  20  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Fieux
MARINE...Montgomery
FIRE WEATHER...Fieux
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 6, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
403 PM EDT Sun Jun 6 2021

GAZ147-062030-
Cook GA-
403 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK COUNTY UNTIL 430 PM EDT...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Adel, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Adel, Sparks, Lenox, Cecil, Reed Bingham State Park, Cook Co A/P,
Staunton, Massee, Greggs, Barneyville, Pine Valley, Flat Ford, Wagon
Wheel and Laconte.

LAT...LON 3103 8347 3104 8349 3105 8350 3105 8354
      3115 8355 3118 8354 3120 8351 3127 8350
      3130 8351 3129 8342 3125 8337 3125 8335
      3124 8333 3119 8333 3115 8330 3111 8332
      3107 8329 3103 8329
TIME...MOT...LOC 2003Z 182DEG 15KT 3107 8341

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:20 AM EDTRip Current StatementTAEBay, Gulf, Walton12 hr
Jun 6, 4:17 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph43 min
Jun 6, 4:30 PM EDTSpecial Weather StatementTAEBerrien30 min
Jun 6, 4:45 PM EDTSpecial Weather StatementTAETift30 min
Jun 6, 4:47 PM EDTSpecial Weather StatementTAEMitchell28 min
Jun 6, 4:52 PM EDTSpecial Weather StatementTAEIrwin38 min
Jun 6, 5:22 PM EDTSpecial Weather StatementTAEDougherty23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.